North Carolina, 2025Damaging Winds in North Carolina, June 1, 2025
June 1, 2025 · NWS RAH · 3 events in 3 counties and zones
A surface cold front digging south from Virginia, coupled to a deep trough of low pressure over the eastern United States, led to a line of scattered thunderstorms during the afternoon and evening, mainly across the southern Piedmont, Sandhills, and southern Coastal Plain of central North Carolina. Isolated damaging winds were observed in Moore, Randolph, and Sampson Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front digging south from Virginia, coupled to a deep trough of low pressure over the eastern United States, led to a line of scattered thunderstorms during the afternoon and evening, mainly across the southern Piedmont, Sandhills, and southern Coastal Plain of central North Carolina. Isolated damaging winds were observed in Moore, Randolph, and Sampson Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 1, 1:45 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
245 PM EDT Sun Jun 1 2025
.SYNOPSIS...
A weak frontal zone will hold in place across northern North
Carolina through this evening, as an upper level disturbance tracks
southeast over the area. Cool high pressure will build into the
region late tonight through Monday night, before pushing east off
the Mid Atlantic coast Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM Sunday...
* Scattered showers and storms will track ESE through central NC
this afternoon and evening, with a few strong to severe wind gusts
possible.
Aloft, a mid-level s/w will track across the area as the parent
trough over the Eastern US sharpens this aft/eve and lingers over
the area through tonight. At the surface, the boundary draped across
the area today should lift nnewd across central NC through this eve.
Dewpoints should recover back into the mid/upper 50s in the wake of
the boundary. Forecast soundings continue to show SBCAPE in the 500-
1200 J/Kg range, with effective shear of 30-40 kts and low level
lapse rates of 7.5-8.0 C/Km. The s/w passage, coincident with a weak
sfc low/trough and the best shear and instability, should be strong
enough to kick off showers and isolated storms this aft eve.
Initially isolated to scattered, convection may become more
clustered as it spreads sewd across the srn Piedmont, Sandhills and
srn Coastal Plain. Timing still looks to be between 4 PM and
midnight or so. Otherwise, expect highs peaking in the mid 70s to
low 80s. In the wake of the convection and sfc trough, skies should
clear out and another surge of drier air is expected from the NW
overnight. Lows should range from low/mid 50s NW to low 60s SE.
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 245 PM Sunday...
* Pleasant and dry weather to start the work week.
Northwesterly flow will dominate as the upper trough axis will shift
east on Monday, with one last shortwave clipping the northern
coastal plain during the first half of the day. Forecast soundings
appear too dry and stable for additional showers, and also suggest
mixing of dewpoints lower than NBM into the low to mid 40s.
Highs mostly in the mid 70s to lower 80s, lows in the 50s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 245 PM Sunday...
* Continued warming temperatures, with upper 80s to low 90s Thu to
Sat
* Storm chances return late in the week and upcoming weekend
Upper ridging will dominate most of the week with low-level
thicknesses climbing back to near normal around 1400m. Highs will
creep back into the mid and upper 80s. Heat indices will peak
Fri/Sat in the low/mid 90s as dewpoints get into the upper 60s.
Models hint at a weak area of low pressure developing beneath broad
upper level cyclonic flow over the western Carribean by midweek that
could creep north and around the upper ridge, possibly increasing
rain chances from the south by Thu/Fri. Confidence in such a feature
is low however.
A cold front will also approach from the Midwest late in the week as
the ridge is forecast to weaken, which will increase the chance of
showers and storms headed into the weekend given an increasingly
warm and humid airmass over the region. However, confidence in
timing still remains somewhat low given the dependency on the
weakening of the ridge and the aforementioned low pressure over
Florida midweek.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 150 PM Sunday...
Outside of brief sub-VFR conditions from any storms this
afternoon/evening, VFR conditions will prevail at all terminals
through the 24 hour TAF period. A stalled boundary across the
Piedmont/Sandhills will initiate convection the next few hours and
persist through early tonight. Confidence in these storms impacting
any terminal is highest at KFAY/KRDU/KRWI. However, can't rule out
storms at KINT/KGSO either. Convection will generally diminish
through 03Z tonight and dry and VFR conditions are expected through
18Z Monday.
Looking beyond 18z Mon, VFR conditions and generally dry weather are
likely to prevail areawide through Thu, under high pressure. Showers
and storms may return next Friday into the weekend.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Hartfield
NEAR TERM...KC
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...Luchetti/Hartfield
Hazardous weather outlook, Jun 1, 3:15 AM EST, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
415 AM EDT Sun Jun 1 2025
NCZ007>011-021>028-038>043-073>078-083>086-088-089-020900-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
415 AM EDT Sun Jun 1 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
There is a marginal risk (level 1 out of 5) of severe storms today,
mainly between 3 PM and 10 PM. Damaging wind gusts over 60 mph will
be the greatest threat, with large hail as a secondary threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 1, 12:55 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT Sun Jun 1 2025
NCZ074-075-084-011900-
Richmond NC-Montgomery NC-Moore NC-
155 PM EDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOORE...
SOUTHEASTERN MONTGOMERY AND NORTHEASTERN RICHMOND COUNTIES THROUGH
300 PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm near
Biscoe, or 7 miles southeast of Troy, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Biscoe, Hoffman, Whispering
Pines, Pinebluff, Foxfire, Candor and Taylortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3530 7984 3540 7973 3531 7933 3508 7944
3499 7967
TIME...MOT...LOC 1755Z 302DEG 11KT 3532 7977
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jun 1, 2:13 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
313 PM EDT Sun Jun 1 2025
NCZ039-040-075-076-012000-
Lee NC-Chatham NC-Randolph NC-Moore NC-
313 PM EDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...
SOUTHEASTERN RANDOLPH...WEST CENTRAL LEE AND SOUTHWESTERN CHATHAM
COUNTIES THROUGH 400 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Seagrove, or 11 miles southeast of North Carolina
Zoo, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Carthage, Seagrove, Whispering Pines, Robbins, Harpers
Crossroads, Highfalls, and Glendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 7970 3552 7919 3522 7940 3543 7975
3551 7977 3551 7979
TIME...MOT...LOC 1913Z 286DEG 20KT 3549 7965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NTLThunderstorm Wind, Moore
- When
- June 1, 2:35 PM EST
- Where
- Moore County, 0.93 mi ENE of Robbins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.437, -79.586
Trees were down on power lines at North Moore Road and North Middleton Street.
Thunderstorm Wind, Randolph
- When
- June 1, 2:45 PM EST
- Where
- Randolph County, 2.53 mi SSE of Cheeks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.567, -79.579
A tree was down on utility lines at Pleasant Grove Church Road between Flat Creek Road and Jimmy Cox Road.
Thunderstorm Wind, Sampson
- When
- June 1, 5:52 PM EST
- Where
- Sampson County, 1.13 mi E of Roseboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.950, -78.510
Trees were down in Roseboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in Nebraska, June 1 to 30, 202519 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025$15,000 · 3 events
- Drought in Colorado, June 1 to 30, 202511 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265701, 1265702, 1265703.